Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

190 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for Alzheimer’s disease

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6197 Questions

default
Posted on Tue, 21 Mar 2017 in Brain and Spine
Question: My 83 YO wife has been diagnosed with AD. She is constantly ordering stuff on the Internet to CURE it. Will you give your opoinion of these sites that offer to CURE AD with foods, salads, secret formulas, books. Thank you
doctor
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Please, they are all geared to defraud the public!

Detailed Answer:
Hi,

Am so sorry to hear about the diagnosis of AD that your wife has. As of date, we do not have treatment fro Alzheimers disease, sadly. Initial stages can be slowed down with medications but we have not been able to completely haul and reverse the trend. All sites purporting to be able to treat this are not truthful and should be totally disregarded. They only take advantage of the fact that clients need desperate remedies to swindle funds from them

I strongly encourage you to say no to them. Follow directives from your treating doctor. It is already good to see her on donepezil.

In all, that is a big scam and please do not waste your hard earned money on it.

I hope this helps. I wish you well. Feel free to follow up with me if need be for more insights and clarifications.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Chobufo Ditah 43 minutes later
Dr, Ditah: Thank you for your reply. XXXXXXX is a great lady...we've been married 59 years, have 4 children, 15 grand children and eleven great grandchildren. We went together in our Kansas City High School. She is a graduate of Ohio Wesleyan University. She was a leader among women. AD is truly an insidious disease. Again, thank you. XXXXXXX
doctor
Answered by Dr. Chobufo Ditah 7 hours later
Brief Answer:
You are welcome!

Detailed Answer:
Hi XXXXXXX

She’s truly a nice person. Be supportive to her during these trying moments. It is not always an easy ride. I wish you both a continued and exemplary happy marriage live.

My regards to your lovely wife.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Donepezil

doctor1 MD

can Levothyroxine, lisinopril,donepezil, meloxicam, tylenol, metoprolol tartrate, Lorazepam and pantoprazole be crushed? My 90 year old grandmother has been having trouble swallowing her meds so I thought I would see about crushing them and putting them in some yogart.

doctor1 MD

Is microvascular leukoencephalopathy progressive? My mother had an MRI done in 2007 showing white matter disease, subcortical atrophy and small vessel disease. Over the past 6-7 years she had been falling in the house and I noticed after the falling she had been experiencing some forgetfulness. She has been to a neurologist about 5 years ago and he had given her a mini-mental state test, and sent her for neuropsych testing. She also suffers from renal insufficiency due to hypertension (she is in Stage 3). She was in stage 4 but a nephrologist has her in stage 3 due to the right medications. Her mother had died from uremic poisoning over 50 years ago (no dialysis then). Anyway, the neurologist based on his examinations and testing feels that she is in a mild to moderate stage of alzheimer. Her cardiologist told me that she has microvascular leukoencepahlopaty (she also has hardenining of the arteries). Her primary care physician feels that her dementia is microvascular (AKA vascular due to small vessel disease; she also has diabetes, coronary artery disease, hypertension, hypothyroidism, cholesterol.) She was a smoker, but stopped about 17 years ago. She also has perepheral artery disease. She is on many medications including aricept and namenda. She also experiences parkinson-like tremors. She had a eeg showing a slows of speech language done about 4 years ago. Based on what I have told you is this dementia of a vascular origin, or is it a mixed dementia? She is currently 86 years old and resides in a nursing home. I know I witnessed while she was at home some forgetfulness like leaving a stove on, poor hygiene, moods swings (verbally and hitting). Also, she would have auditory & visual hallucinations (hearing music, talking to imaginary people). I thought at this point she would be better in a facility where she is exposed to people her age and mind stimulation would be more available than staying at home with a home health aide. She had a sister who had passed away last year at 83 years old from alzheimer. Could both sisters have the same thing? I know her sister had hypertension and atrial fib.

doctor1 MD

My husband who has Lewy Body dementia was prescribed Anantadine for the first time. He was told to take 1 -100 mg tablet in the am and another at mid-day. He is taking 23 mg of Aricept and some other drugs as well. On Saturday afternoon, he developed a 101.5 fever and was very confused and disoriented and was incontinent. I gave him Two tylenol and his fever went down and he was back to normal in the morning. Again today, he took the same amount of Anantadine and the same thing happened . Could these events be related to the new drug?

doctor1 MD

Is there any evidence that donepezil can cause a false negative with hydrocodone?

doctor1 MD

I am entering the moderate phase of AZ. I am on 10 mg for 3 month. I feel I should be considering moving to 23 mg of Donepezil . What do you think?

doctor1 MD

Are there medications that slow memory loss (over the counter).

doctor1 MD

My dad is a 90yr male. he has Hypertension. DM II , Alzheimers dis. and diagnosed and treated for rectal cancer in march of 2010. completed radiation tx. unable to complete chemo due to intolerance of meds. He has had chills for the past year. he has a poor appitite and is losing wt, approx 10ibs in the past months. He recently has had clay colored stools. He is taking 20mg of lisinopril QD, 2mg of immodium QD, 5mg of aricept, and recently started on bicalutamide 50mg for prostate ca. PSA in Jan. 2014 was 1.69. His last lab in nov. of 2013 consisted of CMP, CBC,hemoglobin A1C(7.1) thyroid profile. all other values were normal except for the lymphocyte ct. of 14.4.
He is pale but no jaundice noted. He has increased weakness and sleeps 18-20 hr day. I suspect the cancer has reoccured in his bile duct. What is your opinion?